Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 26, 2017, 4:51 AM CDT for Terrell County, Texas. It took effect at Apr 26, 2017, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 4:51 AM CDT (09:51 UTC)
- In effect from
- Apr 26, 2017, 1:00 PM CDT
- Expired
- Apr 26, 2017, 6:32 PM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 9.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 3050 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
612 WWUS84 KMAF 260951 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 451 AM CDT Wed Apr 26 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20' WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, MARFA PLATEAU, BIG BEND AREA, AND TERRELL COUNTY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20' WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, REEVES COUNTY AND UPPER TRANS PECOS, MARFA PLATEAU, BIG BEND AREA, AND TERRELL COUNTY... .A Pacific cold front will move through the region today, resulting in gusty northwest winds for much of West Texas and Southeast New Mexico especially at the higher elevations. Combined w/poor relative humidity recovery and critical RH this afternoon, as well as high to extreme Fire Danger, areas generally west of the Pecos will reach Red Flag Warning criteria this afternoon. The situation repeats itself Thursday when 20' winds increase and shift to the west/southwest, with warmer temperatures and lower RH expected. NMZ114-TXZ057-074-080-081-258-262115- /O.NEW.KMAF.FW.W.0025.170426T1800Z-170427T0000Z/ /O.NEW.KMAF.FW.A.0019.170427T1800Z-170428T0000Z/ Guadalupe Mountains-Van Horn and Highway 54 Corridor- Davis/Apache Mountains Area-Marfa Plateau-Big Bend Area- 451 AM CDT Wed Apr 26 2017 /351 AM MDT Wed Apr 26 2017/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20' WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20' WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... * WIND...Today...Northwest 20 to 25 mph. Thursday...Above 5000 feet, west 25 to 35 mph increasing to 35 to 45 mph in the afternoon. Below 5000 feet, west 20 to 25 mph increasing to 30 to 40 mph in the afternoon. * HUMIDITY...Today...10%. Thursday...10 to 15%. * FIRE DANGER...High to extreme. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ082-262115- /O.NEW.KMAF.FW.W.0025.170426T1800Z-170427T0000Z/ Terrell- 451 AM CDT Wed Apr 26 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20' WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER... * WIND...Northwest 20 to 25 mph. * HUMIDITY...10 to 15%. * FIRE DANGER...High to very high. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$ NMZ115-TXZ058-079-262115- /O.NEW.KMAF.FW.A.0019.170427T1800Z-170428T0000Z/ Southeast Plains-Reeves County and Upper Trans Pecos- Presidio Valley- 451 AM CDT Wed Apr 26 2017 /351 AM MDT Wed Apr 26 2017/ ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20' WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... * WIND...West 20 to 30 mph. * HUMIDITY...10%. * FIRE DANGER...High to very high. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ 44
3 follow-up statements
871 WWUS84 KMAF 261037 CCA RFWMAF URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Midland/Odessa TX 537 AM CDT Wed Apr 26 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20' WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, MARFA PLATEAU, BIG BEND AREA, AND TERRELL COUNTY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20' WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, REEVES COUNTY AND UPPER TRANS PECOS, MARFA PLATEAU, BIG BEND AREA, AND TERRELL COUNTY... .A Pacific cold front will move through the region today, resulting in gusty northwest winds for much of West Texas and Southeast New Mexico especially at the higher elevations. Combined w/poor relative humidity recovery and critical RH this afternoon, as well as high to extreme Fire Danger, areas generally west of the Pecos will reach Red Flag Warning criteria this afternoon. The situation repeats itself Thursday when 20' winds increase and shift to the west/southwest, with warmer temperatures and lower RH expected. NMZ114-TXZ057-074-080-081-258-262245- /O.COR.KMAF.FW.W.0025.170426T1800Z-170427T0000Z/ /O.COR.KMAF.FW.A.0019.170427T1800Z-170428T0000Z/ Guadalupe Mountains-Van Horn and Highway 54 Corridor- Davis/Apache Mountains Area-Marfa Plateau-Big Bend Area- 537 AM CDT Wed Apr 26 2017 /437 AM MDT Wed Apr 26 2017/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20' WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20' WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... * WIND...Today...Northwest 20 to 25 mph. Thursday...Above 5000 feet, west 25 to 35 mph increasing to 35 to 45 mph in the afternoon. Below 5000 feet, west 20 to 25 mph increasing to 30 to 40 mph in the afternoon. * HUMIDITY...Today...10%. Thursday...10 to 15%. * FIRE DANGER...High to extreme. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ082-262245- /O.NEW.KMAF.FW.W.0025.170426T1800Z-170427T0000Z/ Terrell- 537 AM CDT Wed Apr 26 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20' WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER... * WIND...Northwest 20 to 25 mph. * HUMIDITY...10 to 15%. * FIRE DANGER...High to very high. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$ NMZ115-TXZ058-079-262245- /O.NEW.KMAF.FW.A.0019.170427T1800Z-170428T0000Z/ Southeast Plains-Reeves County and Upper Trans Pecos- Presidio Valley- 537 AM CDT Wed Apr 26 2017 /437 AM MDT Wed Apr 26 2017/ ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20' WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... * WIND...West 20 to 30 mph. * HUMIDITY...10%. * FIRE DANGER...High to very high. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ 44
978 WWUS84 KMAF 261928 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 228 PM CDT Wed Apr 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM CDT /6 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, MARFA PLATEAU, BIG BEND AREA, AND TERRELL COUNTY... ...RED FLAG WARNING IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, REEVES COUNTY AND UPPER TRANS PECOS, AND MARFA PLATEAU... .A Pacific cold has moved through the region today, resulting in gusty northwest winds for much of West Texas and Southeast New Mexico. Combined with low relative humidities this afternoon and high to extreme Fire Danger, areas generally west of the Pecos have reached Red Flag Warning criteria this afternoon. The situation repeats itself Thursday when 20 foot winds increase and shift to the west/southwest, with warmer temperatures and lower RH expected. TXZ081-270000- /O.CAN.KMAF.FW.A.0019.170427T1800Z-170428T0000Z/ /O.CON.KMAF.FW.W.0025.000000T0000Z-170427T0000Z/ Big Bend Area- 228 PM CDT Wed Apr 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... The National Weather Service in Midland/Odessa has cancelled the Fire Weather Watch in effect for Thursday. * HUMIDITY...Today...10%. * FIRE DANGER...High to extreme. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$ TXZ079-262030- /O.CAN.KMAF.FW.A.0019.170427T1800Z-170428T0000Z/ Presidio Valley- 228 PM CDT Wed Apr 26 2017 ...FIRE WEATHER WATCH IS CANCELLED FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... Winds are not expected to reach 20 mph in the Presidio Valley on Thursday, therefore the Fire Weather Watch has been cancelled. $$ NMZ114-TXZ057-074-080-258-271000- /O.UPG.KMAF.FW.A.0019.170427T1800Z-170428T0000Z/ /O.NEW.KMAF.FW.W.0026.170427T1800Z-170428T0000Z/ /O.CON.KMAF.FW.W.0025.000000T0000Z-170427T0000Z/ Guadalupe Mountains-Van Horn and Highway 54 Corridor- Davis/Apache Mountains Area-Marfa Plateau- 228 PM CDT Wed Apr 26 2017 /128 PM MDT Wed Apr 26 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... * HUMIDITY...Today...10%. Thursday...10 to 15%. * FIRE DANGER...High to extreme. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$ NMZ115-TXZ058-271000- /O.UPG.KMAF.FW.A.0019.170427T1800Z-170428T0000Z/ /O.NEW.KMAF.FW.W.0026.170427T1800Z-170428T0000Z/ Southeast Plains-Reeves County and Upper Trans Pecos- 228 PM CDT Wed Apr 26 2017 /128 PM MDT Wed Apr 26 2017/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Thursday. * HUMIDITY...10%. * FIRE DANGER...High to very high. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$ TXZ082-270000- /O.CON.KMAF.FW.W.0025.000000T0000Z-170427T0000Z/ Terrell- 228 PM CDT Wed Apr 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER... * WIND...Northwest 20 to 25 mph. * HUMIDITY...10 to 15%. * FIRE DANGER...High to very high. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to dangerous fire behavior. && $$
907 WWUS84 KMAF 262332 AAB RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Midland/Odessa TX 632 PM CDT Wed Apr 26 2017 ...RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, VAN HORN AND HIGHWAY 54 CORRIDOR, REEVES COUNTY AND UPPER TRANS PECOS, AND MARFA PLATEAU... .Thursday winds will increase and shift to the west and southwest as much warmer temperatures move back into the area pushing RHs lower. NMZ114-TXZ057-074-080-258-271045- /O.CAN.KMAF.FW.W.0025.000000T0000Z-170427T0000Z/ /O.CON.KMAF.FW.W.0026.170427T1800Z-170428T0000Z/ Guadalupe Mountains-Van Horn and Highway 54 Corridor- Davis/Apache Mountains Area-Marfa Plateau- 632 PM CDT Wed Apr 26 2017 /532 PM MDT Wed Apr 26 2017/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... ...RED FLAG WARNING IS CANCELLED FOR REST OF TODAY... The National Weather Service in Midland/Odessa has cancelled the Red Flag Warning for rest of today. * HUMIDITY...10 to 15%. * FIRE DANGER...High to extreme. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid the use of open flames or any activities that may generate sparks. && $$ TXZ081-082-270045- /O.CAN.KMAF.FW.W.0025.000000T0000Z-170427T0000Z/ Big Bend Area-Terrell- 632 PM CDT Wed Apr 26 2017 ...RED FLAG WARNING IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the Red Flag Warning. Critical conditions have abated. && $$ NMZ115-TXZ058-271045- /O.CON.KMAF.FW.W.0026.170427T1800Z-170428T0000Z/ Southeast Plains-Reeves County and Upper Trans Pecos- 632 PM CDT Wed Apr 26 2017 /532 PM MDT Wed Apr 26 2017/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... * HUMIDITY...10%. * FIRE DANGER...Very high to extreme. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stow trailer chains properly and avoid driving in dry grass. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 3:58 AM CDT, 53 minutes earlier.
Area forecast discussion, Apr 26, 3:58 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
358 AM CDT Wed Apr 26 2017
.DISCUSSION...
After a very hot and windy day yesterday, today will be much cooler
with quite a bit less wind. A Pacific cold front has moved through
much of the region while another front is slowly edging south across
the Southern High Plains. A few showers have developed on radar,
but have not seen anything reach the ground due to the very dry
airmass at the surface. A more CP airmass will spill in across the
area today behind the second cold front. Strong winds this
morning will subside through the day becoming light and variable
this afternoon everywhere except the far southern CWA. Here fire
weather will be a concern. High temperatures will be about 15 to
20 degrees cooler today behind the front.
The upper trough responsible for the nicer day today will shift east
only to be replaced by another storm system to round out the week. A
strong jet stream embedded in NW mid level flow will develop across
the Rockies Thursday. This will translate to another windy, hot day
tomorrow into Friday. Will hoist another High Wind Watch for the
Guadalupe Mountains with other wind products likely to follow for
surrounding areas. Westerly, downslope flow will send temperatures
soaring back above normal Thursday afternoon. A high fire danger
is also expected in locations that have yet to green-up. Please
see the fire wx discussion below.
A weak cold front will make a run at the area Friday morning before
lifting north in response to a shortwave digging across the
Rockies. This wave will help deepen an upper trough over the Four
Corners. The position of the trough is not great for bringing
precipitation to our region, but a few showers and storms can't be
ruled out, especially on Saturday. Temperatures cool quite a bit
Saturday, but a stronger front brings even colder air Saturday
night. Temperatures will fall sharply by Sunday morning with many
locations seeing lows in the 30's and low 40's. A freeze is even
possible across northern Lea County. Further north, portions of
the TX Panhandle could see accumulating snow!
The cooler conditions don't last long as westerly mid level flow
returns early next week along with well above normal temperatures.
&&
.FIRE WEATHER...
WV imagery shows the upper trough approaching West Texas and
Southeast New Mexico, and this feature should be east of the region
by 18Z this afternoon. At the sfc, latest obs show very poor
recovery along the Rio Grande at 06Z, w/RH blo 15% for a good chunk
of BBNP. Further north, a cold front is working its way south, and
will veer 20' winds to NW and become gusty later this morning. While
RFTI will be high only in the Guadalupes today, Fire Danger west of
the Pecos will be mostly very high to extreme, w/critical 20' winds
at the higher elevations. Therefore, we'll issue a RFW for the
Guadalupes south, then east thru the lwr Trans Pecos. This should
not be a long event...mainly just afternoon hours until post-frontal
winds relax.
Thursday looks like a much more active fire wx day. W/NW flow
aloft, and NW 20' winds backing to W and SW, recovery tonight will
be only poor-to-moderate at best, giving critical RH an early start
Thursday. Increased 20' winds and a big rebound on temps will
result in critical RH all zones during the afternoon. W/ERC at
normal across the Trans Pecos zone, and near-normal Southern Plains,
and RFTIs high-to extreme north of Candelaria-to-Big Lake, much of
the area is a candidate for a Fire Wx Watch. However, w/areas east
of the Texas/NM border greened-up, these areas can be shaved off.
More critical fire wx will be possible as an upper trough approaches
the region over the weekend, but we'll mention that in the HWO for
now.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 73 55 92 63 / 10 0 0 0
Carlsbad 78 54 91 63 / 0 0 0 0
Dryden 84 56 93 64 / 0 0 0 0
Fort Stockton 79 59 94 65 / 0 0 0 0
Guadalupe Pass 72 55 82 59 / 0 0 0 0
Hobbs 73 50 88 58 / 0 0 0 0
Marfa 77 48 86 56 / 0 0 0 0
Midland Intl Airport 75 56 92 63 / 0 0 0 0
Odessa 75 56 91 64 / 0 0 0 0
Wink 78 54 93 64 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon today to 6 PM MDT this evening for
Guadalupe Mountains.
Fire Weather Watch Thursday afternoon for Guadalupe Mountains-
Southeast Plains.
High Wind Watch from Thursday morning through Thursday evening
for Guadalupe Mountains of Eddy County.
TX...Red Flag Warning from 1 PM CDT /noon MDT/ this afternoon to 7 PM
CDT /6 PM MDT/ this evening for Big Bend Area-Davis/Apache
Mountains Area-Guadalupe Mountains-Marfa Plateau-Terrell-
Van Horn and Highway 54 Corridor.
Fire Weather Watch from Thursday afternoon through Thursday
evening for Big Bend Area-Davis/Apache Mountains Area-
Guadalupe Mountains-Marfa Plateau-Presidio Valley-Reeves
County and Upper Trans Pecos-Van Horn and Highway 54
Corridor.
High Wind Watch from Thursday morning through Thursday evening
for Guadalupe Mountains.
&&
44/29Hazardous weather outlook, Apr 26, 4:24 AM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 424 AM CDT Wed Apr 26 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-270930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 424 AM CDT Wed Apr 26 2017 /324 AM MDT Wed Apr 26 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Critical fire weather conditions are expected this afternoon in the Guadalupe, Davis, and Apache Mountains, Van Horn and Highway 54 Corridor, Marfa Plateau, Big Bend Area, and Terrell County. A Red Flag Warning is in effect. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY High winds will be possible Thursday in the Guadalupe Mountains, w/breezy conditions on the adjacent plains. A High Wind Watch is in effect. Critical fire weather conditions are possible Thursday afternoon across all of Southwest New Mexico and areas of West Texas to the south. A Fire Weather Watch is in effect. Critical fire weather conditions will be possible again Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Local storm report, Apr 26, 12:26 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1226 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM NON-TSTM WND GST 4 S PINE SPRINGS 31.83N 104.81W
04/25/2017 M77.00 MPH Culberson TX ASOS
1004 AM NON-TSTM WND GST PINE SPRINGS 31.89N 104.81W
04/25/2017 M69.00 MPH CULBERSON TX MESONET
MEASURED AT THE WEST TEXAS MESONET
&&
RHLUCHANThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:09 AM CDT | High Wind Watch | MAF | Eddy | 24 hr |
| Apr 26, 4:51 AM CDT | Fire Weather Watch | MAF | 10 hr | |
| Apr 26, 2:28 PM CDT | Red Flag Warning | MAF | 32 hr |
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.